Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 76, NWS Pittsburgh, PA

July 4, 2012Allegheny County, Beaver County, Butler County, Pennsylvania

NWS Pittsburgh, PA issued this severe thunderstorm warning at Jul 4, 2012, 12:18 AM EDT for Allegheny County, Beaver County, Butler County, Pennsylvania. It was in force for 57 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 4, 2012, 12:18 AM EDT (04:18 UTC)
Expired
Jul 4, 2012, 1:15 AM EDT
In force
57 min
Issued by
NWS Pittsburgh, PA
Area
Storm-based polygon

Counties Allegheny County, PA, Beaver County, PA, Butler County, PA

The radar

The Pittsburgh radar (KPBZ), 16 km from the middle of the area, began a volume at 04:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 4, 12:35 AM EDTTSTM WND DMGAmbridge, PATREES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 4.3 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2012-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 389 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2012-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 133 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
389 J/kg
Mixed-layer CIN
-103 J/kg
Mixed-layer LCL
1500 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
133 m²/s²
0-3 km storm-relative helicity
172 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

247 
WUUS51 KPBZ 040418
SVRPBZ
PAC003-007-019-040515-
/O.NEW.KPBZ.SV.W.0076.120704T0418Z-120704T0515Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
1218 AM EDT WED JUL 4 2012

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ALLEGHENY COUNTY IN SOUTHWEST PENNSYLVANIA...
  CENTRAL BEAVER COUNTY IN WESTERN PENNSYLVANIA...
  SOUTHWESTERN BUTLER COUNTY IN WEST CENTRAL PENNSYLVANIA...

* UNTIL 115 AM EDT

* AT 1215 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  BLACKHAWK...MOVING SOUTHEAST AT 35 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO  
  SHIPPINGPORT...       BLACKHAWK...          BEAVER FALLS...
  BEAVER...             ALIQUIPPA...          ECONOMY BORO...
  CRANBERRY...          SEWICKLEY...          FRANKLIN PARK...
  WEXFORD...            GIBSONIA...           PERRYSVILLE...

THIS WILL IMPACT THE FOLLOWING HIGHWAYS...

I-279 BETWEEN MILE MARKERS 1 AND 13.
I-579 BETWEEN MILE MARKERS 0 AND 1.
I-376 BETWEEN MILE MARKERS 31 AND 82.
I-79 IN PENNSYLVANIA BETWEEN MILE MARKERS 60 AND 80.
I-76 BETWEEN MILE MARKERS 24 AND 52.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WIND...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS A KILLER. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.

&&

LAT...LON 4062 7977 4028 7981 4065 8049 4080 8042
TIME...MOT...LOC 0419Z 298DEG 31KT 4068 8037

$$
34
2 follow-up statements
836 
WWUS51 KPBZ 040443
SVSPBZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1243 AM EDT WED JUL 4 2012

PAC019-040453-
/O.CAN.KPBZ.SV.W.0076.000000T0000Z-120704T0515Z/
BUTLER PA-
1243 AM EDT WED JUL 4 2012

...THE SEVERE THUNDERSTORM WARNING FOR BUTLER COUNTY IS CANCELLED...

THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE 
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.

LAT...LON 4053 8026 4067 8016 4062 7977 4028 7981
TIME...MOT...LOC 0443Z 300DEG 31KT 4057 8012

$$

PAC003-007-040515-
/O.CON.KPBZ.SV.W.0076.000000T0000Z-120704T0515Z/
ALLEGHENY PA-BEAVER PA-
1243 AM EDT WED JUL 4 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM EDT
FOR BEAVER AND ALLEGHENY COUNTIES...

AT 1238 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR SEWICKLEY...MOVING SOUTHEAST AT 35 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO  
  SEWICKLEY...          WEXFORD...            FRANKLIN PARK...
  GIBSONIA...           PERRYSVILLE...        MCKEES ROCKS...
  ALLISON PARK...       NORTH SIDE PITTSBURGH...
  MILLVALE...           MOUNT WASHINGTON...   ETNA...
  PITTSBURGH...

THIS WILL IMPACT THE FOLLOWING HIGHWAYS...

I-279 BETWEEN MILE MARKERS 1 AND 13.
I-579 BETWEEN MILE MARKERS 0 AND 1.
I-376 BETWEEN MILE MARKERS 67 AND 82.
I-79 IN PENNSYLVANIA BETWEEN MILE MARKERS 60 AND 76.
I-76 BETWEEN MILE MARKERS 30 AND 52.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.

LAT...LON 4053 8026 4067 8016 4062 7977 4028 7981
TIME...MOT...LOC 0443Z 300DEG 31KT 4057 8012

$$
34
399 
WWUS51 KPBZ 040511
SVSPBZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
111 AM EDT WED JUL 4 2012

PAC003-007-040521-
/O.EXP.KPBZ.SV.W.0076.000000T0000Z-120704T0515Z/
ALLEGHENY PA-BEAVER PA-
111 AM EDT WED JUL 4 2012

...THE SEVERE THUNDERSTORM WARNING FOR BEAVER AND ALLEGHENY COUNTIES
EXPIRES AT 115 AM EDT...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS AND WILL BE OUT OF THE WARNED AREA SHORTLY. THE STORM NO
LONGER POSES A SEVERE WEATHER THREAT...AND THE SEVERE THUNDERSTORM
WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER...IT OR OTHER WEAKER
THUNDERSTORMS IN THE AREA MAY PRODUCE GUSTY WINDS AND PEA SIZE HAIL.

THIS WILL IMPACT THE FOLLOWING HIGHWAYS...

I-279 BETWEEN MILE MARKERS 1 AND 13.
I-579 BETWEEN MILE MARKERS 0 AND 1.
I-376 BETWEEN MILE MARKERS 67 AND 82.
I-79 IN PENNSYLVANIA BETWEEN MILE MARKERS 60 AND 76.
I-76 BETWEEN MILE MARKERS 30 AND 52.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.

LAT...LON 4053 8026 4067 8016 4062 7977 4028 7981
TIME...MOT...LOC 0511Z 300DEG 31KT 4045 7985

$$
34

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 10:08 PM EDT, 2 hours 10 minutes earlier.

Area forecast discussion, Jul 3, 10:08 PM EDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
1008 PM EDT TUE JUL 3 2012

.SYNOPSIS...
UPPER LEVEL HIGH PRESSURE WILL MAINTAIN VERY WARM AND HUMID
WEATHER ACROSS THE UPPER OHIO VALLEY INTO THE WEEKEND. A SLOW
MOVING UPPER LEVEL LOW PRESSURE TROUGH MAY CAUSE SCATTERED
THUNDERSTORMS WITH GUSTY WINDS AND HAIL INTO EARLY EVENING. THE
CHANCE OF THUNDERSTORMS WILL CONTINUE TONIGHT INTO THE DAYTIME
HOURS OF THE FOURTH.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
UPDATED TO INCREASE POPS TO LIKELY ACROSS MUCH OF NW PA UNTIL
AFTER MIDNIGHT. SHOWERS AND THUNDERSTORMS ACROSS NORTHWEST PA IS
WEAKENING AND THE SHOWERS MOVE SOUTH. SOME BRIEF PERIODS OF HEAVY
RAIN ARE POSSIBLE WITH SHOWERS AND THUNDERSTORMS INTO THE EARLY
MORNING. THE SHOWERS WILL WEAKEN TOWARD DAYBREAK AND MAY REFORM
IN THE AFTERNOON WEDNESDAY.

MADE MINOR ADJUSTMENTS TO TEMPERATURES BASED ON PREFERRED WARMER
NAM MOS. THIS NECESSITATED THE CONTINUATION OF THE IMPACTS-BASED
HEAT ADVISORY FOR INDEPENDENCE DAY FOR COUNTIES IN EASTERN OHIO
AND NORTHERN WEST VIRGINIA WHERE WIDESPREAD POWER OUTAGES REMAIN.
THIS IS FOR CRITERIA BETWEEN 90 AND 95 DEGREES. THE HEAT INDEX FOR
SOME OHIO COUNTIES CAN PEAK AT 102, WHICH EXCEEDS THE TYPICAL
100-DEGREE CRITERIA.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
SREF MODEL OUTPUT SHOWS INCREASED RIDGING THURSDAY INTO FRIDAY. THIS
WILL SUPPRESS THUNDERSTORM DEVELOPMENT, BUT ENHANCE DAYTIME HEATING.
FORECASTED SPECIFIC TEMPERATURES HEDGING TOWARD WARMER NAM MOS
THURSDAY, AND WARMER ECMWF MOS FRIDAY, WHICH MEANS MOST LOWER
ELEVATIONS CAN HAVE HIGHS IN THE MID 90S THURSDAY AND POSSIBLY THE
UPPER 90S FRIDAY. LOWS WILL BE IN THE 65 TO 70 RANGE.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
UPPER RIDGE IS PROJECTED TO PERSIST OVER THE MS VALLEY AND MAINTAIN
WARM TEMPERATURES OVER THE WEEKEND. FORECAST READINGS ARE CLOSE TO
HPC NUMBERS WITH DAYTIME HIGHS AROUND 10 DEGREES ABOVE NORMAL FOR
SATURDAY AND SUNDAY. MODELS SHOW THE RIDGE FLATTENING AND SHIFTING
WESTWARD EARLY NEXT WEEK WHICH SHOULD SUPPORT A DOWNWARD TEMPERATURE
TREND...WITH READINGS CLOSER TO NORMAL BY TUESDAY.

A WEAK FRONT IS PROGGED TO SAG SOUTHWARD ACROSS ACROSS THE FORECAST
AREA LATE SATURDAY AND SUNDAY...BRINGING THE RISK FOR SHOWERS AND
STORMS. THE BOUNDARY IS PROGGED TO BECOME NEARLY STATIONARY JUST TO
THE SOUTH OF THE FORECAST AREA EARLY NEXT WEEK.

&&

.AVIATION /02Z WEDNESDAY THROUGH SUNDAY/...
SHOWERS AND STORMS ACROSS THE NORTHERN PORTS AT THIS HOUR ARE
MOVING SOUTH AND WEAKENING. THE STORMS MAY NOT HOLD TOGETHER LONG
ENOUGH TO REACH THE SOUTHERN PORTS. GENERAL VFR WITH A PERIOD OF
MVFR FOG LATE NIGHT INTO EARLY WEDNESDAY, AS LONG AS MCS OVER LAKE
ERIE CONTINUES TO GLIDE SOUTHEAST TOWARD CENTRAL PA. MAY BE A
CLOSE CALL FOR KDUJ AND KFKL IN NEXT 2-4 HOURS FOR THUNDER.

VFR CONDITIONS WILL PREVAIL WEDNESDAY AFTERNOON...WITH A CHANCE OF
BRIEF RESTRICTIONS FROM SCATTERED THUNDERSTORMS.

OUTLOOK...WEDNESDAY NIGHT THROUGH SUNDAY...
GENERALLY VFR CONDITIONS ARE EXPECTED. RESTRICTIONS ARE POSSIBLE IN
SCATTERED STORMS LATE SATURDAY AND SUNDAY AS A FRONT SAGS SOUTHWARD
THROUGH THE REGION.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...HEAT ADVISORY FROM 11 AM TO 7 PM EDT WEDNESDAY FOR OHZ039-048-
     057>059-068-069.
PA...NONE.
WV...HEAT ADVISORY FROM 11 AM TO 7 PM EDT WEDNESDAY FOR WVZ004-012-
     021>023.

&&
Hazardous weather outlook, Jul 3, 7:09 PM EDT, 5 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
709 PM EDT TUE JUL 3 2012

MDZ001-OHZ040-041-049-050-PAZ007>009-013>016-020>023-029-031-073>076-
WVZ001>003-041-042315-
GARRETT-CARROLL-COLUMBIANA-HARRISON-JEFFERSON OH-MERCER-VENANGO-
FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-
ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES-
FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-TUCKER-
709 PM EDT TUE JUL 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ039-048-057>059-068-069-WVZ004-012-021>023-042315-
TUSCARAWAS-COSHOCTON-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-
MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-
709 PM EDT TUE JUL 3 2012

...HEAT ADVISORY IN EFFECT FROM 11 AM TO 7 PM EDT WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHERN
WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jul 3, 10:32 PM EDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1032 PM EDT TUE JUL 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 PM     TSTM WND DMG     HERMITAGE               41.23N  80.44W
07/03/2012                   MERCER             PA   911 CALL CENTER

            TREES AND POWER LINES DOWN

&&

EVENT NUMBER PBZ1200621

XX
Special weather statement, Jul 3, 10:34 PM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1034 PM EDT TUE JUL 3 2012

PAZ007-013-014-040330-
BUTLER PA-LAWRENCE PA-MERCER PA-
1034 PM EDT TUE JUL 3 2012

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL BUTLER...NORTHEASTERN
LAWRENCE AND SOUTHWESTERN MERCER COUNTIES...

AT 1031 PM EDT...A STRONG THUNDERSTORM WAS LOCATED PULASKI...MOVING
SOUTHEAST AT 35 MPH.

WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.

SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
  PULASKI...            NEW WILMINGTON...     NEW CASTLE...
  HARLANSBURG...        MCCONNELLS MILL...    SLIPPERY ROCK...
  MORAINE STATE PARK... BUTLER...

THIS WILL IMPACT THE FOLLOWING HIGHWAYS...

I-376 BETWEEN MILE MARKERS 4 AND 14.
I-79 IN PENNSYLVANIA BETWEEN MILE MARKERS 90 AND 109.
I-80 BETWEEN MILE MARKERS 1 AND 8.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.

LAT...LON 4096 7975 4074 7992 4104 8053 4117 8053
      4123 8048
Local storm report, Jul 3, 10:35 PM EDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PITTSBURGH PA
1035 PM EDT TUE JUL 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0312 PM     TSTM WND DMG     STEUBENVILLE            40.37N  80.65W
07/03/2012                   JEFFERSON          OH   TRAINED SPOTTER

            TREES DOWN ON ROUTE 7

0525 PM     HAIL             TUNNELTON               39.39N  79.75W
07/03/2012  M1.00 INCH       PRESTON            WV   PUBLIC

0900 PM     TSTM WND DMG     OIL CITY                41.43N  79.70W
07/03/2012                   VENANGO            PA   911 CALL CENTER

            TREE AND WIRE DOWN

0920 PM     TSTM WND DMG     SUGARCREEK              41.42N  79.88W
07/03/2012                   VENANGO            PA   911 CALL CENTER

            TREES DOWN

0930 PM     TSTM WND DMG     5 E SHARPSVILLE         41.26N  80.39W
07/03/2012                   MERCER             PA   911 CALL CENTER

            TREES DOWN

0930 PM     TSTM WND DMG     SANDY LAKE              41.35N  80.08W
07/03/2012                   MERCER             PA   911 CALL CENTER

            TREES AND POWER LINES DOWN

1012 PM     TSTM WND DMG     JACKSON CENTER          41.27N  80.14W
07/03/2012                   MERCER             PA   911 CALL CENTER

            TREES AND POWER LINES DOWN

1015 PM     TSTM WND DMG     HERMITAGE               41.23N  80.44W
07/03/2012                   MERCER             PA   911 CALL CENTER

            TREES AND POWER LINES DOWN

&&

EVENT NUMBER PBZ1200614 PBZ1200615 PBZ1200616 PBZ1200617 PBZ1200618
PBZ1200619 PBZ1200620 PBZ1200621

XX
Special weather statement, Jul 3, 11:22 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1122 PM EDT TUE JUL 3 2012

OHZ041-PAZ013-014-020-021-WVZ001-040415-
ALLEGHENY PA-BEAVER PA-BUTLER PA-COLUMBIANA OH-HANCOCK WV-LAWRENCE
PA-
1122 PM EDT TUE JUL 3 2012

...HEAVY RAIN...

THUNDERSTORMS WITH HEAVY RAIN WILL MOVE THROUGH THE FOLLOWING
COUNTIES...
COLUMBIANA...ALLEGHENY...BEAVER...BUTLER...LAWRENCE AND HANCOCK...

AT 1119 PM EDT NATIONAL WEATHER SERVICE RADAR IN PITTSBURGH INDICATED
THUNDERSTORMS WITH HEAVY RAIN 11 MILES NORTHWEST OF DARLINGTON...OR
ABOUT 5 MILES SOUTHWEST OF BESSEMER...MOVING SOUTHEAST AT 20 MPH.

SOME OF THESE STORMS WILL BE ACCOMPANIED BY DANGEROUS LIGHTNING...
SMALL HAIL...AND WIND GUSTS TO 50 MPH. THESE THUNDERSTORMS ARE
GENERATING HEAVY RAIN THAT WILL POND WATER ON ROADS AND IN LOW LYING
AREAS.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE THUNDERSTORMS
INCLUDE...
  DARLINGTON...         ELLWOOD CITY...       BLACKHAWK...
  BEAVER FALLS...       FOMBELL...            SHIPPINGPORT...
  ZELIENOPLE...         MARS...               EVANS CITY...
  ECONOMY BORO...       CRANBERRY...          BEAVER...

THIS WILL IMPACT THE FOLLOWING HIGHWAYS...

I-376 BETWEEN MILE MARKERS 31 AND 51.
I-79 IN PENNSYLVANIA BETWEEN MILE MARKERS 74 AND 88.
I-76 BETWEEN MILE MARKERS 8 AND 32.

DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH
MAY BE TOO GREAT TO ALLOW SAFE PASSAGE. MOVE TO HIGHER GROUND.

PLEASE REPORT HEAVY RAIN AND FLOODING TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...1-877-633-6772.

LAT...LON 4086 8045 4087 8020 4073 7992 4051 8027
      4063 8055 4091 8053 4091 8052
Special weather statement, Jul 3, 11:40 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1140 PM EDT TUE JUL 3 2012

PAZ007-013>015-022-073-040445-
ARMSTRONG PA-BUTLER PA-CLARION PA-LAWRENCE PA-MERCER PA-WESTMORELAND
PA-
1140 PM EDT TUE JUL 3 2012

...HEAVY RAIN...

THUNDERSTORMS WITH HEAVY RAIN WILL MOVE THROUGH THE FOLLOWING
COUNTIES...
ARMSTRONG...BUTLER...CLARION...LAWRENCE...MERCER AND WESTMORELAND...

AT 1138 PM EDT NATIONAL WEATHER SERVICE RADAR IN PITTSBURGH INDICATED
THUNDERSTORMS WITH HEAVY RAIN 3 MILES SOUTHWEST OF PULASKI...MOVING
EAST AT 35 MPH.

SOME OF THESE STORMS WILL BE ACCOMPANIED BY DANGEROUS LIGHTNING...
SMALL HAIL...AND WIND GUSTS TO 45 MPH. THESE THUNDERSTORMS ARE
GENERATING HEAVY RAIN THAT WILL POND WATER ON ROADS AND IN LOW LYING
AREAS.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE THUNDERSTORMS
INCLUDE...
  FARRELL...            BESSEMER...           PULASKI...
  NEW WILMINGTON...     NEW CASTLE...         HARLANSBURG...
  MCCONNELLS MILL...    GROVE CITY...         SLIPPERY ROCK...
  MORAINE STATE PARK... EAU CLAIRE...         BUTLER...

THIS WILL IMPACT THE FOLLOWING HIGHWAYS...

I-376 BETWEEN MILE MARKERS 4 AND 14.
I-79 IN PENNSYLVANIA BETWEEN MILE MARKERS 90 AND 115.
I-76 BETWEEN MILE MARKERS 1 AND 5.
I-80 BETWEEN MILE MARKERS 0 AND 13.

DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH
MAY BE TOO GREAT TO ALLOW SAFE PASSAGE. MOVE TO HIGHER GROUND.

PLEASE REPORT HEAVY RAIN AND FLOODING TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...1-877-633-6772.

LAT...LON 4115 8004 4115 7970 4098 7936 4063 7952
      4074 7992 4088 8020 4088 8046 4090 8053
      4123 8053 4123 8052
Special weather statement, Jul 4, 12:17 AM EDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1217 AM EDT WED JUL 4 2012

PAZ014-020-021-040500-
ALLEGHENY PA-BEAVER PA-BUTLER PA-
1217 AM EDT WED JUL 4 2012

...A STRONG THUNDERSTORM WILL AFFECT ALLEGHENY...CENTRAL BEAVER AND
EXTREME SOUTHWESTERN BUTLER COUNTIES...

AT 1215 AM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHEAST
OF BLACKHAWK...MOVING SOUTHEAST AT 35 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH
THIS STORM.

SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
  SHIPPINGPORT...       BEAVER FALLS...       BEAVER...
  ALIQUIPPA...          ECONOMY BORO...       CRANBERRY...
  SEWICKLEY...          FRANKLIN PARK...      WEXFORD...
  GIBSONIA...           PERRYSVILLE...        MCKEES ROCKS...

THIS WILL IMPACT THE FOLLOWING HIGHWAYS...

I-279 BETWEEN MILE MARKERS 1 AND 13.
I-579 BETWEEN MILE MARKERS 0 AND 1.
I-376 BETWEEN MILE MARKERS 31 AND 79.
I-79 IN PENNSYLVANIA BETWEEN MILE MARKERS 61 AND 77.
I-76 BETWEEN MILE MARKERS 28 AND 50.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.

LAT...LON 4057 7977 4034 7988 4066 8048 4078 8039

34

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 8:32 PM EDTSevere Thunderstorm WarningPBZClarion, Forest, Mercer, Venango58 min
Jul 3, 8:45 PM EDTSevere Thunderstorm WarningPBZButler, Lawrence, Mercer, Venango60 min
Jul 3, 9:29 PM EDTSevere Thunderstorm WarningPBZClarion, Forest, Jefferson, Mercer, Venango50 min
Jul 3, 9:43 PM EDTSevere Thunderstorm WarningPBZButler, Clarion, Lawrence, Mercer, Venango47 min
Jul 3, 10:06 PM EDTSpecial Weather StatementPBZJefferson39 min
Jul 3, 10:20 PM EDTSpecial Weather StatementPBZJefferson40 min
Jul 3, 10:34 PM EDTSpecial Weather StatementPBZButler, Lawrence56 min
Jul 3, 10:45 PM EDTSevere Thunderstorm WarningPBZLawrence, Mercer45 min
Jul 3, 11:22 PM EDTSpecial Weather StatementPBZBeaver53 min
Jul 3, 11:40 PM EDTSpecial Weather StatementPBZArmstrong, Butler, Lawrence65 min
Jul 4, 12:17 AM EDTSpecial Weather StatementPBZAllegheny, Beaver43 min
Jul 4, 1:02 AM EDTSevere Thunderstorm WarningPBZBeaver, Lawrence58 min
Jul 4, 1:24 AM EDTSpecial Weather StatementPBZAllegheny, Beaver51 min
Jul 4, 2:03 AM EDTSpecial Weather StatementPBZAllegheny, Fayette, Westmoreland42 min
Jul 4, 2:50 AM EDTSpecial Weather StatementPBZFayette55 min
Jul 4, 5:27 AM EDTSpecial Weather StatementPBZFayette33 min
Jul 4, 12:07 PM EDTHeat AdvisoryPBZAllegheny, Armstrong, Beaver, Butler, Fayette, Greene and 3 more31 hr
Jul 4, 3:30 PM EDTSpecial Weather StatementPBZButler30 min
Jul 4, 5:12 PM EDTSevere Thunderstorm WarningPBZAllegheny, Westmoreland33 min
Jul 4, 5:39 PM EDTSpecial Weather StatementPBZWestmoreland51 min
Jul 4, 5:52 PM EDTSevere Thunderstorm WarningPBZAllegheny, Fayette, Westmoreland53 min
Jul 4, 6:01 PM EDTSpecial Weather StatementPBZWestmoreland44 min
Jul 4, 6:28 PM EDTSevere Thunderstorm WarningPBZFayette, Westmoreland32 min
Jul 4, 6:39 PM EDTAreal Flood WarningPBZWestmoreland2 hr
Jul 4, 6:44 PM EDTSevere Thunderstorm WarningPBZAllegheny, Fayette, Westmoreland28 min
Jul 4, 7:30 PM EDTSevere Thunderstorm WarningPBZFayette, Westmoreland19 min
Jul 4, 7:51 PM EDTSevere Thunderstorm WarningPBZFayette, Westmoreland54 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.